Ohio, 2014

Winter Weather in Ohio, February 17 to 18, 2014

February 17 to 18, 2014 · NWS ILN · 10 events in 10 counties and zones

A low pressure system crossed northern Ohio on the evening of February 17th. Cold air already in place had the precipitation begin as a wintery mix of snow, sleet, and freezing rain, ending overnight.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system crossed northern Ohio on the evening of February 17th. Cold air already in place had the precipitation begin as a wintery mix of snow, sleet, and freezing rain, ending overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 17, 12:53 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 17, 12:53 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EST MON FEB 17 2014

.SYNOPSIS...
A FAST MOVING LOW PRESSURE CENTER WILL CARRY A MIX OF PRECIPITATION
ACROSS THE REGION TODAY INTO TONIGHT. HIGH PRESSURE AND A
SOUTHWEST FLOW WILL BRING WARMER TEMPERATURES FOR TUESDAY AND
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE LOW PRESSURE IS CURRENTLY DEVELOPING SOMEWHERE OUT NEAR
NORTHEASTERN MISSOURI. THIS SURFACE LOW IS EXPECTED TO STRENGTHEN
AS IT TRACKS THROUGH ILLINOIS AND INDIANA...ENDING UP OVER WESTERN
LAKE ERIE BY 06Z. OVERALL MODEL AGREEMENT REMAINS FAIRLY STRONG
IN THE LARGE-SCALE (AND EVEN MEDIUM-SCALE FEATURES)...WITH
REMAINING UNCERTAINTY LIMITED PRIMARILY TO TEMPERATURE PROFILES
THROUGH THE COMPLICATED P-TYPE TRANSITION ZONE. THIS ZONE IS
EXPECTED TO SET UP IN THE NORTHERN HALF OF THE ILN CWA.

EARLY MORNING FORECAST COMPLICATIONS INVOLVED A BAND OF WARM
ADVECTION RADAR ECHOES...MOVING EASTWARD INTO THE ILN CWA. THIS WAS
NEVER AS INTENSE AS IT APPEARED...WITH JUST A FEW FLURRY / LIGHT
SLEET REPORTS IN THE CINCINNATI AREA OVER THE PAST FEW HOURS. THE
12Z KILN SOUNDING TELLS THE STORY...WITH EXTREMELY DRY AIR BETWEEN
700MB AND 900MB. TDWR HAS BEEN AN ASSET...IN HELPING TO DETERMINE
WHERE RADAR ECHOES ALOFT WERE NOT REACHING LOWER ELEVATIONS.

OVERALL TIMING FOR THE SYSTEM TONIGHT HAS NOT CHANGED MUCH...AND
POPS HAVE BEEN INCREASED AND REFINED TO REFLECT THE MOST LIKELY
SCENARIO. THE COLD FRONT / TROUGH AXIS WILL BE PASSING THROUGH THE
ILN CWA ROUGHLY BETWEEN 22Z AND 04Z...SHIFTING WINDS TO THE WSW.
THERE IS WIDE AGREEMENT BETWEEN MODELS (PER BUFKIT SOUNDINGS) OF
WINDS GUSTING AS HIGH AS 35-45 MPH IN THE COLD ADVECTION BEHIND
THE TROUGH AXIS...AND THIS THREAT HAS BEEN ADDED TO THE HWO.

THE KEY TO THIS FORECAST LIES IN TRYING TO NAIL DOWN THE SURFACE
TEMPERATURES AND MAX TEMPERATURES ALOFT...WHICH WILL DRIVE THE
TYPES OF PRECIPITATION THAT END UP OCCURRING. SURFACE
TEMPERATURES REMAIN QUITE COLD...BUT MODEL AGREEMENT IN A QUICK
WARMUP THIS AFTERNOON IS STRONG. IF ANYTHING...THIS FORECAST IS
SLIGHTLY ON THE COOLER SIDE OF THE VARIOUS MODELS FOR SURFACE
TEMPS...NOTING THAT THE RAP13 SEEMS TO BE AN OUTLIER IN BOTH TEMPS
AND DEWPOINTS. ALOFT...THE CONSENSUS ALLOWED FOR EVEN MORE WARM
AIR TO BUILD IN...WHICH WOULD ALLOW FOR AN EVEN GREATER AREAL
EXTENT OF NEAR-COMPLETE HYDROMETEOR MELTING OVER THE ILN CWA.
THESE CHANGES...ALTHOUGH SLIGHT...TIGHTENED UP THE SNOWFALL
GRADIENT ACROSS THE NORTHERN CWA. ALTHOUGH SLEET STILL SEEMS LIKE
A P-TYPE THAT WILL OCCUR (AND PERHAPS BE DOMINANT FOR A PERIOD OF
TIME IN SOME LOCATIONS)...A LITTLE BIT MORE FREEZING RAIN ENDED UP
GETTING ADDED IN ON THE SOUTHERN AND SOUTHWESTERN EDGES OF THE
ACCUMULATING SNOW (THE WEST-CENTRAL PORTIONS OF THE FORECAST AREA).
BECAUSE OF THESE CHANGES...LICKING COUNTY WAS REMOVED FROM THE
ADVISORY...AND WAYNE COUNTY HAD TO BE ADDED IN.

ALSO OF CONCERN IS THAT SEVERAL LIGHTNING STRIKES ARE BEING
OBSERVED IN ILLINOIS...AND WEAK ELEVATED (PERHAPS VERY ELEVATED)
INSTABILITY WILL MOVE INTO THE ILN CWA TONIGHT. THERE WAS NOT
QUITE ENOUGH CONFIDENCE TO PUT THIS IN THE GRIDS...BUT IT MAY NEED
TO BE ADDED DURING THE MAIN AFTERNOON FORECAST ISSUANCE.

POPS WERE EXTENDED A LITTLE FURTHER INTO THE OVERNIGHT HOURS FOR
THE NORTHEASTERN HALF OF THE ILN CWA. AS MOISTURE BECOMES MORE AND
MORE SHALLOW...THIS FORECAST IS IN AGREEMENT WITH THE PREVIOUS
GRIDS IN NOTING THE POSSIBILITY FOR FREEZING DRIZZLE EARLY TUESDAY
MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
WITH THE LOW PASSING TO THE NW...MORE WARM AIR IS EXPECTED TO
ENTER THE REGION...WHICH WILL PUSH THE RAIN/SNOW LINE FARTHER
NORTH. IT LOOKS LIKE I-70 WILL BE THE DIVIDING LINE. AS THE LOW
PASSES TO THE NW...COLDER AIR WILL BEGIN TO FILTER BACK IN...BUT
AT THE SAME TIME THE PCPN WILL CUT OFF QUICKER. THIS WILL LIMIT
THE SNOW ON THE BACKSIDE. AROUND AN ADDITIONAL INCH NORTH OF I-70
IS EXPECTED TONIGHT. AS THE SYSTEM RACES AWAY AND THE HEAVIER PCPN
COMES TO AN END...THE MOISTURE BECOMES VERY SHALLOW AND THE
FORECAST SOUNDINGS ARE SUGGESTING THE POSSIBILITY OF SOME FREEZING
DRIZZLE. WILL MENTION A CHANCE LATE TONIGHT INTO EARLY TUE
MORNING. VERY STRONG H8 JET OF 60 TO 70 KTS WILL PUSH ACCOMPANY
THE LOW. MENTIONED SOME GUSTS AROUND 30 KTS FOR TONIGHT.

HIGH PRESSURE RIDGE BUILDS IN BEHIND THE SYSTEM FOR TUESDAY.
EXPECT ANY LINGERING LOW LEVEL CLOUDS TO BREAK UP AND FOR THE
REGION TO SEE A GOOD BIT OF SUN BY AFTN. THIS AND WAA SHOULD PUSH
TEMPERATURES INTO THE 40S.

MODELS SWING A WEAK COLD FRONT ACROSS THE OHIO VALLEY TUESDAY
NIGHT. THE FRONT LOOKS MOISTURE STARVED SO ONLY SOME CLOUDS ARE EXPECTED.
HIGH PRESSURE BUILD BACK IN FOR WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ACTIVE LONG TERM WEATHER PERIOD WITH RAIN...SOME WINTER WEATHER AND
THE POTENTIAL FOR FLOODING AND SEVERE WEATHER.

MID LEVEL FLOW BACKS WITH WARM FRONT PIVOTING NORTH THRU THE OHIO
VALLEY LATE WEDNESDAY NIGHT/EARLY THURSDAY TIME FRAME. LATEST
MODEL SOLNS ARE SLOWER WITH ONSET OF PRECIP. SO HAVE SLOWED DOWN
PRECIP LATE WED NIGHT. WILL SPREAD CHANCE POPS FOR PCPN NORTH THRU
ILNS FA. A BRIEF PERIOD OF WINTRY MIX WILL BE PSBL ON THE LEADING
EDGE BEFORE CHANGING OVER TO ALL RAIN THURSDAY ACRS THE NORTH.
ALTHOUGH SOME FREEZING RAIN IS NOT OUT OF THE QUESTION...HAVE
LIMITED P-TYPES TO RAIN AND SNOW AT THIS TIME DUE TO LIMITED
PROBABILITY AND BRIEF EXPECTED NATURE.

ILNS FA IN THE WARM SECTOR ON THURSDAY AFTN WHEN HIGHS ARE EXPECTED
TO BE ABOUT 15 DEGREES ABOVE NORMAL...RANGING FROM THE LOWER 50S
NORTH TO THE LOWER 60S SOUTH. WILL RAMP POPS UP TO LKLY IN THE FAR
WEST LATE IN THE DAY AND THEN SPREAD THESE POPS EAST FRIDAY NIGHT.
GIVEN EXPECTED WARMTH AND MOISTURE...NUMERICAL MODELS SHOWING
MARGINAL INSTBY...SO HAVE INCLUDED A CHANCE OF THUNDERSTORMS LATE IN
THE DAY AND THURSDAY NIGHT. A GOOD DEAL OF UNCERTAINTY EXISTS MAINLY
WITH INSTBY BEING THE LIMITING FACTOR BUT SEVERE WEATHER WILL BE
POSSIBLE THURSDAY EVENING. DAMAGING WINDS BEING THE MAIN THREAT.
FLOODING WILL ALSO BE POSSIBLE...WITH SNOW PACK WATER EQUIVALENT
OF 1 TO 2 INCHES. THIS SNOW WILL MELT WITH A POSSIBLE RAINFALL
OF 1 AND 1.5 INCHES ON THURSDAY. WILL MENTION THIS POTENTIAL FOR
FLOODING IN THE HWO PRODUCT.

HIGH PRESSURE TO PROVIDE A DRY PERIOD LATER ON FRIDAY/FRIDAY NIGHT.
ABOVE NORMAL TEMPS EXPECTED TO CONTINUE WITH HIGHS FROM MID 40S
NORTH TO THE MID/UPPER 50S SOUTH. MID LEVEL FLOW BACKS WITH AN
INCREASE IN MOISTURE AS SFC WAVE EJECTS NE INTO THE OH VALLEY/GREAT
LAKES REGION SAT. A LARGE SPREAD EXISTS IN MODEL SOLNS WITH LATEST
ECMWF MUCH MORE ENERGETIC. DUE TO DIFFERENCES WILL LIMIT POPS TO
LOW CHANCE FOR RAIN. HIGHS ARE EXPECTED TO RANGE FROM THE UPPER 40S
NORTH TO THE MID/UPPER 50S SOUTH.

HAVE MAINTAINED A DRY FCST NEXT SUNDAY BUT CONFIDENCE IS LOW AT THIS
TIME FRAME WITH GFS DEPICTING A WEAK WAVE TRACKING THRU THE GREAT
LAKES. TEMPS LOOK CLOSE TO NORMAL...WITH HIGHS FROM THE MID/UPR 30S
NORTH TO THE MID/UPR 40S SOUTH.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY AND INTO
THE SOUTHERN GREAT LAKES TONIGHT. THERE WILL BE SEVERAL IMPACTS TO
AVIATION OVER THE NEXT 24 HOURS.

VERY LIGHT PRECIPITATION WILL CONTINUE TO BE POSSIBLE THIS
AFTERNOON...PERHAPS AS VERY LIGHT SNOW OR SLEET. HOWEVER...THE
MAIN AREA OF PRECIPITATION WILL NOT ARRIVE UNTIL LATE AFTERNOON.
THIS PRECIPITATION IS GENERALLY EXPECTED TO BEGIN AS RAIN...THOUGH
A BRIEF PERIOD OF FREEZING RAIN AT DAYTON IS POSSIBLE...DEPENDING
ON SURFACE TEMPERATURES. THE HEAVIEST RAIN (WHICH MAY LEAD TO IFR
CONDITIONS) WILL ONLY LAST FOR A FEW HOURS.

AS THE RAIN ENDS...A COLD FRONT WILL MOVE THROUGH...SHIFTING WINDS
TO THE WSW. WINDS ARE EXPECTED TO BECOME VERY GUSTY FOR AT LEAST A
FEW HOURS...WITH GUSTS WELL INTO THE 30 KNOT RANGE.

ALTHOUGH CEILINGS MAY BRIEFLY SCATTER OUT...THEY ARE EXPECTED TO
LOWER TO MVFR AGAIN AT CINCINNATI...AND IFR ELSEWHERE. SOME LIGHT
SNOW WILL CONTINUE INTO THE MORNING FOR THE NORTHERN TAF
SITES...WHICH WILL TRANSITION TO A FINE MIST OR FREEZING DRIZZLE
NEAR DAYBREAK. THIS WILL BE MOST LIKELY TO OCCUR AT THE COLUMBUS
TAF SITES.

BY MID TO LATE MORNING ON TUESDAY...CLOUDS SHOULD SCATTER
OUT...LEADING TO VFR CONDITIONS.

OUTLOOK...MVFR TO IFR CEILINGS AND VISIBILITIES ARE POSSIBLE
FROM THURSDAY THROUGH EARLY FRIDAY. THUNDERSTORMS AND GUSTY WINDS
ARE POSSIBLE THURSDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 4 AM EST TUESDAY FOR OHZ026-034-
     035-042>046-051-052.
KY...NONE.
IN...WINTER WEATHER ADVISORY UNTIL 4 AM EST TUESDAY FOR INZ050.

&&

SYNOPSIS...CONIGLIO/HICKMAN/SITES
NEAR TERM...HATZOS
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Feb 17, 10:37 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 AM EST MON FEB 17 2014

INZ050-OHZ026-034-035-042>046-051-052-181545-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-
1037 AM EST MON FEB 17 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...GUSTY WINDS OF
35 TO 45 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAINFALL IN EXCESS OF ONE INCH WILL BE POSSIBLE THURSDAY AND
THURSDAY NIGHT. THIS RAIN...ON TOP OF A MELTING SNOW PACK
CONTAINING WATER EQUIVALENT OF 1 TO 2 INCHES...MAY RESULT IN
FLOODING.

THERE IS ALSO THE POTENTIAL FOR SEVERE WEATHER FROM LATE THURSDAY
INTO THURSDAY NIGHT. DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ058-059-OHZ053>056-060>062-181545-
FAYETTE IN-UNION IN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-
1037 AM EST MON FEB 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.

.DAY ONE...TODAY AND TONIGHT.

AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION TONIGHT...THERE
MAY BE PERIODS OF MIXED PRECIPITATION. UP TO AN INCH OF SNOW WILL
BE POSSIBLE...ALONG WITH TRACE AMOUNTS OF ICE ACCUMULATION.

AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...GUSTY WINDS OF
35 TO 45 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAINFALL IN EXCESS OF ONE INCH WILL BE POSSIBLE THURSDAY AND
THURSDAY NIGHT. THIS RAIN...ON TOP OF A MELTING SNOW PACK
CONTAINING WATER EQUIVALENT OF 1 TO 2 INCHES...MAY RESULT IN
FLOODING.

THERE IS ALSO THE POTENTIAL FOR SEVERE WEATHER FROM LATE THURSDAY
INTO THURSDAY NIGHT. DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-181545-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1037 AM EST MON FEB 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...GUSTY WINDS OF
35 TO 45 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAINFALL IN EXCESS OF ONE INCH WILL BE POSSIBLE THURSDAY AND
THURSDAY NIGHT. THIS RAIN...ON TOP OF A MELTING SNOW PACK
CONTAINING WATER EQUIVALENT OF 1 TO 2 INCHES...MAY RESULT IN
FLOODING.

THERE IS ALSO THE POTENTIAL FOR SEVERE WEATHER FROM LATE THURSDAY
INTO THURSDAY NIGHT. DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HATZOS

In the hours before

Special weather statement, Feb 17, 2:44 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 PM EST MON FEB 17 2014

INZ050-058-059-066-073-074-OHZ060-061-070-172130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-PREBLE-
MONTGOMERY-BUTLER-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...EATON...DAYTON...
HAMILTON
244 PM EST MON FEB 17 2014

...FREEZING RAIN POSSIBLE THIS AFTERNOON...

AS RAIN BEGINS TO MOVE INTO THE AREA FROM THE WEST...TEMPERATURES
REMAIN NEAR OR JUST BELOW FREEZING. THIS WILL ALLOW FOR AN HOUR OR
TWO OF FREEZING RAIN TO OCCUR...BEFORE TEMPERATURES WARM ABOVE THE
FREEZING MARK.

THIS MAY LEAD TO LIGHT ACCUMULATIONS OF ICE ON AREA ROADWAYS...SO
MOTORISTS ARE URGED TO USE CAUTION.

HATZOS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Butler

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Butler forecast zone
Reported by
Public
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A tenth of an inch of ice was reported in Oxford.

Winter Weather, Darke

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Darke forecast zone
Reported by
Public
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A tenth of an inch of ice was reported in Greenville, along with an inch of snow.

Winter Weather, Franklin

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Franklin forecast zone
Reported by
Broadcast Media
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

Local broadcasts and numerous public reports showed a tenth of an inch of ice near Riverlea, Upper Arlington, Gahanna, and Dublin. This was in addition to a quarter inch of snow in Riverlea, Gahanna, and at the airport.

Winter Weather, Greene

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A tenth of an inch of ice was measured 3 miles southwest of Xenia.

Winter Weather, Hardin

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Hardin forecast zone
Reported by
Trained Spotter
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

A tenth of an inch of both ice and snow was measured 2 miles northeast of Hepburn.

Winter Weather, Logan

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Logan forecast zone
Reported by
Public
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Four tenths of an inch of snow was reported from Rushsylvania.

Winter Weather, Mercer

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Mercer forecast zone
Reported by
Public
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

An inch of snow and sleet mixed in the St. Henry area.

Winter Weather, Montgomery

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Montgomery forecast zone
Reported by
Public
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

An inch of snow with a tenth of an inch of ice was reported from Shiloh.

Winter Weather, Union

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Union forecast zone
Reported by
Public
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

Five hundredths of an inch of ice was reported in Plain City.

Winter Weather, Warren

When
February 17, 3:00 PM EST to February 18, 4:00 AM EST
Where
Warren forecast zone
Reported by
NWS Employee
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

Five hundredths of an inch of ice was measured 3 miles south of Genntown.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500310, 500311, 500312, 500313, 500314, 500315, 500316, 500317, 500318, 500319.